Alert archive / Arizona / Freeze Warnings in 2012

Freeze Warning 3, NWS Flagstaff, AZ

October 25, 2012Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this freeze warning at Oct 25, 2012, 2:03 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Oct 26, 2012, 12:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 25, 2012, 2:03 AM MST (09:03 UTC)
In effect from
Oct 26, 2012, 12:00 AM MST
Expired
Oct 26, 2012, 8:00 AM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2012-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2012-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2897 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

184 
WWUS75 KFGZ 250903
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
203 AM MST THU OCT 25 2012

AZZ009-012>014-040-260015-
/O.NEW.KFGZ.FZ.W.0003.121026T0700Z-121026T1500Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...DILKON
203 AM MST THU OCT 25 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST
FRIDAY. 

* IMPACTS...TEMPERATURES WILL FALL BELOW 32 DEGREES LATE TONIGHT
  THROUGH FRIDAY MORNING. TEMPERATURES THIS COLD WILL KILL
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
4 follow-up statements
340 
WWUS75 KFGZ 252146
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
246 PM MST THU OCT 25 2012

AZZ009-012>014-040-260600-
/O.CON.KFGZ.FZ.W.0003.121026T0700Z-121026T1500Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...DILKON
246 PM MST THU OCT 25 2012

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
MST FRIDAY...

* IMPACTS...TEMPERATURES WILL FALL BELOW 32 DEGREES LATE TONIGHT
  THROUGH FRIDAY MORNING. ALTHOUGH SOME LOCAL AREAS WITHIN THE
  WARNING ALREADY FROZE THIS MORNING...FRIDAY MORNING WILL
  EXPERIENCE WIDESPREAD FREEZING TEMPERATURES. TEMPERATURES THIS
  COLD WILL KILL SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
684 
WWUS75 KFGZ 260456
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
956 PM MST THU OCT 25 2012

AZZ009-012>014-040-261500-
/O.CON.KFGZ.FZ.W.0003.121026T0700Z-121026T1500Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...DILKON
956 PM MST THU OCT 25 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY...

* IMPACTS...TEMPERATURES WILL FALL BELOW 32 DEGREES LATE TONIGHT 
  THROUGH FRIDAY MORNING. ALTHOUGH SOME LOCAL AREAS WITHIN THE 
  WARNING ALREADY FROZE THIS MORNING...FRIDAY MORNING WILL 
  EXPERIENCE WIDESPREAD FREEZING TEMPERATURES. TEMPERATURES THIS 
  COLD WILL KILL SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
530 
WWUS75 KFGZ 261052
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
352 AM MST FRI OCT 26 2012

AZZ009-012>014-040-261500-
/O.CON.KFGZ.FZ.W.0003.000000T0000Z-121026T1500Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...DILKON
352 AM MST FRI OCT 26 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING...

* IMPACTS...TEMPERATURES HAVE FALLEN BELOW 32 DEGREES THIS MORNING
  ACROSS THE LITTLE COLORADO RIVER VALLEY AND ADJACENT AREAS...INCLUDING
  WINSLOW...HOLBROOK AND SAINT JOHNS. TEMPERATURES THIS COLD WILL
  KILL SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
842 
WWUS75 KFGZ 261459
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
759 AM MST FRI OCT 26 2012


AZZ009-012>014-040-261600-
/O.EXP.KFGZ.FZ.W.0003.000000T0000Z-121026T1500Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...DILKON
759 AM MST FRI OCT 26 2012

...FREEZE WARNING WILL EXPIRE AT 8 AM MST THIS MORNING...

THE FREEZE WARNING HAS EXPIRED.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this freeze warning went out at Oct 24, 9:34 PM MST, 4 hours 29 minutes earlier.

Area forecast discussion, Oct 24, 9:34 PM MST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
245 PM MST WED OCT 24 2012

.SYNOPSIS....A LOW PRESSURE SYSTEM MOVING ACROSS THE WESTERN UNITED
STATES WILL BRING COOL AND DRY CONDITIONS TO NORTHERN ARIZONA FOR
THE NEXT FEW DAYS. WINDS WILL BE LIGHTER ON THURSDAY...THEN BREEZY
NORTHEAST WINDS WILL DEVELOP FOR FRIDAY. LESS WIND AND WARMER
TEMPERATURES ARE IN STORE FOR THE WEEKEND.

&&

.DISCUSSION...A LONG WAVE TROUGH REMAINS ACROSS THE WESTERN U.S.
TODAY...WITH AN EMBEDDED SHORTWAVE TROUGH MOVING ACROSS UT AND
NORTHERN AZ. THE RESULT THIS AFTERNOON HAS BEEN WINDY BUT MOSTLY
CLEAR CONDITIONS ACROSS NORTHERN AZ WITH A FEW GUSTS EXCEEDING 40
MPH FROM THE MOGOLLON RIM NORTHWARD. THE SHORTWAVE WILL MOVE EAST OF
AZ TONIGHT WITH MUCH LIGHTER WINDS TONIGHT AND THURSDAY. COLDER AIR
MOVING INTO THE REGION WILL BRING FREEZING TEMPERATURES IN THE
MOUNTAINS AND MANY OF THE VALLEYS OF NORTHEAST AZ TONIGHT.

THE LONG WAVE TROUGH WILL MOVE TO THE EAST OVER THE NEXT FEW
DAYS...WITH A STRONGER COLD FRONT PUSHING INTO NORTHEAST AZ EARLY
FRIDAY MORNING BEHIND THE MAIN TROUGH. THIS WILL BRING EVEN COLDER
TEMPERATURES TO AREAS FROM THE MOGOLLON RIM NORTHWARD WITH A HARD
FREEZE EXPECTED IN MOST VALLEYS OF NORTHEAST AZ FRIDAY MORNING.
GUSTY NORTHEAST WINDS WILL ALSO DEVELOP...ESPECIALLY OVER THE
MOGOLLON RIM. FRIDAYS HIGH TEMPERATURES SHOULD BE THE COOLEST OF THE
WEEK...RUNNING SEVERAL DEGREES BELOW NORMAL. MILD NORTHWEST FLOW
ALOFT WILL RETURN FOR THE WEEKEND INTO EARLY NEXT WEEK...ALLOWING
TEMPERATURES TO WARM TO A FEW DEGREES ABOVE NORMAL.

&&

.AVIATION...FOR THE 00Z PACKAGE...EXPECT VFR CONDITIONS UNDER CLEAR
SKIES FOR THE NEXT 24 HOURS. GUSTY SFC WNDS FROM THE WSW AT 15 TO 25
KTS...WITH GUSTS FROM 30-35 KTS...WILL DIMINISH QUICKLY AFT 00Z-02Z.
WINDS WILL BE MUCH LIGHTER DURING THE DAYTIME HOURS OF THURSDAY.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.........ONTON
AVIATION.......PETERSON

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Oct 24, 3:12 AM MST, 22 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
312 AM MST WED OCT 24 2012

AZZ004>007-009>017-039-040-250500-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
312 AM MST WED OCT 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

A STORM SYSTEM MOVING ACROSS THE WESTERN UNITED STATES WILL BRING
WINDY CONDITIONS TODAY. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH
WIND GUSTS RANGING FROM 30 TO 40 MPH FROM THE MOGOLLON RIM
NORTHWARD. HAZARDOUS CROSS WINDS AND LOCALIZED AREAS OF BLOWING
DUST WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MUCH COLDER OVERNIGHT LOW TEMPERATURES ARE EXPECTED THROUGH THE
PERIOD. FREEZE WARNINGS MAY BE NEEDED BY FRIDAY MORNING FOR SOME
AREAS THAT WILL EXPERIENCE THEIR FIRST FREEZE OF THE SEASON. THIS
INCLUDES THE LITTLE COLORADO RIVER VALLEY.

Nearby

Freeze Warnings in Arizona, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.